MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 990063-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, blood was noticed in and around the endotracheal tube.The area was suctioned, resulting in more blood removed.At this time, the case was aborted while the patient was under general anesthesia.The products were retracted into the right atrium and the anticoagulant was reversed with an antidote.A bronchoscopy was performed and revealed that there was bleeding in the lungs with an unknown origin. intracardiac echocardiography (ice) revealed no effusion or tamponade, and the patient remained hemodynamically stable.The physicians were uncertain whether the bleeding was related to the ablation procedure and speculated that it may have been a pre-existing condition exacerbated by giving the anticoagulant.By the end of the bronchoscopy, approximately 45 minutes later, the bleeding had stopped.The patient was admitted into the intensive care unit (icu) while intubated and sedated. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 990063-020 mapping catheter with lot 226239815 was returned and analyzed.Visual inspection was performed, and no defects were identified.Visual inspection of the mapping catheter showed the mapping catheter was intact with no apparent issues.No kinks were observed along with the shaft, tubing or tip/loop section of the mapping catheter.The functional test was performed using a multimeter.The mapping catheter was connected to the test cable.The continuity and impedance measurement between the electrodes and the other side of the cable showed the electrode's continuity and impedance to the cable were normal.In conclusion, the reported clinical issues (pulmonary bleed, aborted while under general anesthesia) were not confirmed through product analysis.The mapping catheter passed the returned product inspection as per specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2023-08-23, additional information was received reporting that the physician believed that the patient's pre-existing condition related to his long-time smoking and coughing was the cause of the pulmonary bleed.It was noted that the physician believed that the bleeding was caused or made worse by the patient receiving an anticoagulant and that the symptoms appeared shortly after the anticoagulant was given.It was reported that there was no evidence that the transseptal procedure or the manipulation of the balloon catheter and mapping catheter were related to the location of the bleed.

Brand Name
ACHIEVE MAPPING CATHETER - 20 MM
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17152862
Report Number9617601-2023-00133
Device Sequence Number11735693
Product Code DRF
UDI-Device Identifier00643169467385
UDI-Public00643169467385
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K102588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model Number990063-020
Device Catalogue Number990063-020
Device Lot Number226239815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/27/2023
08/15/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/24/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2AF284 BALLOON CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale